Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have high TSH level, diabetes type 1. Taken Meprate for delayed periods. Planning for baby

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
I have high tsh and level 1 diabetes and my menstrual periods are delayed by 20 days and taken meprate for 5 days and even after 5 days did get my periods and planning for second baby?
Posted Mon, 10 Sep 2012 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 1 hour later
Thanks for the query.

the possible causes for your delayed periods are,
-both hypothyroidism and type 1 diabetes are known to cause menstrual irregularities,
-in case of hormonal imbalance, if only progesterone is deficient meprate will help, but if both estrogen and progesterone are deficient, meprate alone may not cause withdrawal bleeding,
-possibility of pregnancy,
-sometimes it may take around 7 days for occurrence of withdrawal bleeding.

so you better consult gynecologist and undergo physical examination, ultrasound and test for pregnancy,estimation of thyroid hormonal levels and blood sugar, if she suggests estimation of estrogen and progesterone, FSH and LH levels,
depending on the results, if pregnancy test comes negative,
take thyroid hormonal supplementation, treatment to correct the blood sugar level,
in hormones if both estrogen and progesterone are found to be deficient take combined pills with your doctor's advice.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor